Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 192, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2020, 4:44 PM CDT for Wayne County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 29, 2020, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610
WUUS54 KMOB 292144
SVRMOB
MSC153-292215-
/O.NEW.KMOB.SV.W.0192.200629T2144Z-200629T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
444 PM CDT Mon Jun 29 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Wayne County in southeastern Mississippi...
* Until 515 PM CDT.
* At 443 PM CDT, a severe thunderstorm was located over Waynesboro,
moving north at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 8878 3186 8862 3175 8847 3168 8846
3159 8854 3156 8883 3166 8888
TIME...MOT...LOC 2143Z 181DEG 8KT 3168 8865
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
445
WWUS54 KMOB 292201
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
501 PM CDT Mon Jun 29 2020
MSC153-292215-
/O.CON.KMOB.SV.W.0192.000000T0000Z-200629T2215Z/
Wayne MS-
501 PM CDT Mon Jun 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL WAYNE COUNTY...
At 501 PM CDT, a severe thunderstorm was located near Waynesboro,
moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 8878 3186 8862 3175 8847 3168 8846
3159 8854 3156 8883 3166 8888
TIME...MOT...LOC 2201Z 181DEG 8KT 3172 8865
HAIL...<.75IN
WIND...60MPH
$$672
WWUS54 KMOB 292209
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
509 PM CDT Mon Jun 29 2020
MSC153-292219-
/O.EXP.KMOB.SV.W.0192.000000T0000Z-200629T2215Z/
Wayne MS-
509 PM CDT Mon Jun 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3184 8878 3186 8862 3175 8847 3168 8846
3159 8854 3156 8883 3166 8888
TIME...MOT...LOC 2209Z 181DEG 8KT 3173 8865
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:07 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 29, 4:07 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 407 PM CDT Mon Jun 29 2020 .NEAR TERM UPDATE /Now Through Tuesday/...The classic summertime pattern rolls on as isolated showers and thunderstorms have already developed this morning across the western Florida Panhandle. This storm activity has spread eastward out of our area. Upper ridging centered over the Florida Panhandle and eastern Gulf of Mexico will slowly expand westward throughout the period. With Southwesterly flow aloft, we will continue to have a rather moist profile with PWATS approaching 1.8 to 2.0 inches. Given the moist profile, mostly neutral ascent, and MLCAPE values around 2000 J/kg, Storms will likely be driven by mesoscale boundary collisions including the afternoon seabreeze and any outflow boundaries produced by this mornings storms. With that in mind, convection will likely re- initiate early this afternoon over the inland counties mainly around the highway 84 corridor. Storms will then slowly expand in coverage as more mesoscale boundaries are created and collide with time before diminishing later this evening. Severe potential is once again low but not zero and as with almost every day along the Gulf Coast from May through about November there is plenty of DCAPE and potential for storms to produce gusty winds with any wet microbursts. The biggest limiting factor will be the ridge overhead and dry air from the ridge was noted in the mid-levels. This ends up being a catch 22. Storms will likely struggle with the lack of forced ascent preventing dry air entrainment; however, the dry air also promotes wet microburst production if storms can develop enough precip loading. Like most afternoons, we will have to monitor any clusters that area able to moisten the environment enough to produce a healthy enough downdraft. For Tuesday its will essentially be brush, rise, and repeat. With the presence of the upper ridge slowly building west, isolated storms will likely develop along the land breeze over the nearshore waters and coastal areas before spreading inland and increasing in coverage throughout the afternoon as boundaries collide. Like today, severe potential will be dependent on if any storms can get enough meat on their bones to utilize the full DCAPE and environmental conditions. A strong to severe storm cannot be ruled out but would be extremely isolated. Temperatures will remain hot as the upper ridge moves over the area with mostly low 90s and maybe some upper 80s over the barrier islands. With dewpoints in the mid to upper 70s, it'll still feel like a 24 hour sauna as lows barely dip into the upper 70s. Rip current risk will remain low for quite sometime as winds slowly become more westerly tomorrow afternoon. BB/03 && .SHORT TERM /Tuesday night Through Thursday night/...A mainly zonal flow aloft over our forecast area Tuesday night gradually transitions northwesterly Wednesday and Wednesday night as the mid to upper pattern amplifies between a building ridge of high pressure from Texas to the Great Lakes region and a deep trough over the Mid-Atlantic states/Eastern Seaboard and adjacent western Atlantic. A weak surface ridge of high pressure will continue to nose westward from the Bahamas through the FL peninsula and Gulf of Mexico. A moist pattern continues across our forecast area Tuesday night underneath the mid level flow transitioning from west to northwest. Weak shortwave impulses are expected to move across the region overnight, though most of the guidance has been in agreement with convection dissipating shortly after sunset. Wouldn't be surprised if isolated showers linger Tuesday evening/ night, but for now have followed the NBM consensus of keeping the chance of measurable rain below mentionable levels through the overnight hours. Weak shortwave impulses embedded within northwest flow aloft will continue to move southeastward across our forecast area on Wednesday. The trough axis will continue to deepen over the eastern conus through Wednesday night, with some hint of a low/mid level low pressure center attempting to pinch in the vicinity of northeastern GA late Wednesday night into early Thursday morning. On Thursday...the southern base of the the upper trough over the deep south will then dig further southward over the north central/northeast Gulf of Mexico on Thursday. Plentiful deep moisture remains in place over our region Wednesday and Thursday, with precipitable water values continuing to average between 1.7-1.9 inches on Wednesday, and between 2.0 to 2.3 inches on Thursday. Isolated to scattered showers and storms are expected to develop over the area during the day Wednesday, with coverage currently looking most favored across south central AL and the interior western Florida panhandle where moisture will be most pronounced ahead of the approaching shortwave impulses. The hot temperatures and persistent high dewpoints in the 70s will allow for robust afternoon instability with associated MLCAPE values up to around 3000 J/KG and downdraft CAPE values between 800-1000 J/KG. As usual a few of the storms that develop may produce localized strong/damaging gusts Wednesday afternoon. Increased diffluence aloft and a continued increase in deep moisture (PWATs rising to around 2 inches) ahead of the southward moving trough axis will support an increasing chance of showers and storms moving in from the northeast late Wednesday night after a brief lull in activity in the evening. This precipitation, heavy at times, will expand further southwest, with scattered to numerous showers and storms forecast throughout the day Thursday. High temperatures for Wednesday are expected to range from 90 to 95 degrees over much of the interior and in the mid 80s to around 90 degrees along the immediate coast and beaches. Max heat indices also look to range between 100-105. Warm and very humid again Wednesday night with lows in the mid/upper 70s over most areas except around 80 near the immediate coast and beaches. Slightly cooler high temperatures are forecast for Thursday due to the increase in clouds and rain, ranging from 88 to 93 degrees over much of the interior and in the mid 80s along the beaches. /22 && .EXTENDED TERM /Friday Through Monday/...The upper trough will dig further southward over the northern half of the Gulf of Mexico through the 4th of July weekend, and the developing low/mid closed low pressure area will migrate very slowly southwest over the deep south and far northern gulf on Friday. There still remains a lot of uncertainty with the position/movement and strength of this feature, and we will continue to monitor the situation as it will impact which areas have the best chance of receiving precipitation as it remains over the southeast states through the weekend. The extended term still looks to be unsettled and wet with abundant deep layer moisture remaining in place with precipitable water values between 1.7 to 2.1 inches. With the large area of upper weakness persisting and a frontal boundary meandering across the forecast area, expect numerous showers and thunderstorms each afternoon through the extended, with mainly scattered coverage during the overnight and morning hours. Daytime highs will persistently be in the mid 80s to lower 90s, with overnight lows generally in the low to mid 70s, except upper 70s right along the beaches. /22 && .MARINE...Light onshore flow will become a more moderate west- southwest flow tomorrow. Occasional moderate onshore flow across the nearshore waters and bays will develop during the afternoons. Isolated showers and storms are possible each morning and afternoon across the nearshore waters and bays associated with the sea breeze with rain chances increasing by Thursday and Friday. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 29, 3:04 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT Mon Jun 29 2020
ALZ052-053-261>263-292100-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
Mobile Central AL-
304 PM CDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND
SOUTH CENTRAL CLARKE COUNTIES UNTIL 400 PM CDT...
At 304 PM CDT, the strong thunderstorm was located near Movico, or 9
miles north of Creola, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Citronelle, Creola,
Chunchula, Stockton, Gulfcrest, Axis, Calvert, Mount Vernon,
McIntosh, I65 And I165, I65 And AL 225, I65 And AL 158 and Movico.
LAT...LON 3086 8841 3133 8806 3130 8781 3113 8767
3090 8789 3091 8790 3088 8791 3070 8809
TIME...MOT...LOC 2004Z 229DEG 14KT 3103 8807Special weather statement, Jun 29, 4:38 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
438 PM CDT Mon Jun 29 2020
MSZ067-292215-
Wayne MS-
438 PM CDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 515 PM CDT...
At 437 PM CDT, the strong thunderstorm was located over Waynesboro,
moving northeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3184 8872 3186 8863 3174 8846 3162 8846
3148 8856 3161 8890
TIME...MOT...LOC 2137Z 224DEG 7KT 3166 8865Special weather statement, Jun 29, 4:40 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
440 PM CDT Mon Jun 29 2020
ALZ052-292245-
Washington AL-
440 PM CDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
WASHINGTON COUNTY UNTIL 545 PM CDT...
At 440 PM CDT, the strong thunderstorm was located over Tibbie, or 6
miles south of Chatom, moving northeast at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry and
Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8808 3165 8809 3160 8807 3158 8805
3159 8803 3157 8802 3157 8804 3156 8802
3153 8797 3153 8794 3150 8792 3120 8812
3120 8828 3138 8845 3170 8846 3170 8809
TIME...MOT...LOC 2140Z 205DEG 9KT 3137 8826The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:38 PM CDT | Special Weather Statement | MOB | Wayne | 37 min |
| Jun 29, 4:46 PM CDT | Special Weather Statement | MOB | Stone | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.